Alert archive / North Carolina / Gale Warnings in 2011

Gale Warning 14, NWS Newport/Morehead City, NC

October 31, 2011

NWS Newport/Morehead City, NC issued this gale warning at Oct 31, 2011, 3:54 AM EDT. It took effect at Nov 1, 2011, 5:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2011, 3:54 AM EDT (07:54 UTC)
In effect from
Nov 1, 2011, 5:00 AM EDT
Expired
Nov 1, 2011, 12:52 PM EDT
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WHUS72 KMHX 310754
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
354 AM EDT MON OCT 31 2011

...GALE FORCE WINDS EXPECTED TO DEVELOP BY EARLY TUESDAY MORNING
ACROSS CENTRAL AND NORTHERN WATERS...

.LOW PRESSURE WILL STRENGTHEN OFF THE NC COAST EARLY 
TUESDAY...WITH GALE CONDITIONS EXPECTED ACROSS THE NORTHERN AND
CENTRAL WATERS. ELSEWHERE ACROSS THE WATERS...SMALL CRAFT
CONDITIONS ARE EXPECTED WITH A FEW GALE FORCE GUSTS AT TIMES.

AMZ150-152-154-312100-
/O.CAN.KMHX.SC.Y.0088.000000T0000Z-111031T1200Z/
/O.NEW.KMHX.GL.W.0014.111101T0900Z-111102T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
354 AM EDT MON OCT 31 2011

...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO 2 AM EDT
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 2 AM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...NORTHEAST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 11 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-156-158-312100-
/O.NEW.KMHX.SC.Y.0089.111101T0900Z-111103T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
354 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 8 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO
8 PM EDT WEDNESDAY. 

* WINDS...NORTH 15 TO 25 KT WITH A FEW GALE FORCE GUSTS UP TO 35
  KT POSSIBLE.

* SEAS...4 TO 6 FEET FOR THE SOUTHERN WATERS WITH 2 TO 3 FEET FOR
  THE SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
498 
WHUS72 KMHX 311949
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 PM EDT MON OCT 31 2011

...GALE FORCE WINDS EXPECTED TUESDAY ACROSS CENTRAL AND NORTHERN
WATERS...

.LOW PRESSURE WILL PASS TO THE EAST OVERNIGHT. GALE CONDITIONS
EXPECTED ACROSS THE NORTHERN AND CENTRAL WATERS TUESDAY.
ELSEWHERE ACROSS THE WATERS...SMALL CRAFT CONDITIONS ARE EXPECTED.

AMZ150-152-154-011000-
/O.EXT.KMHX.GL.W.0014.111101T1200Z-111102T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
349 PM EDT MON OCT 31 2011

...GALE WARNING NOW IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-011000-
/O.EXT.KMHX.SC.Y.0089.111101T1200Z-111102T0500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
349 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 1 AM
EDT WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-011000-
/O.EXT.KMHX.SC.Y.0089.111101T1200Z-111105T1900Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
349 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 3 PM
EDT SATURDAY...

* WINDS...NORTH 20 TO 25 KT THROUGH WEDNESDAY AFTERNOON. GUSTS UP
  TO 30 KT TUESDAY AND TUESDAY EVENING.

* SEAS...4 TO 7 FEET FOR MOST OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-011000-
/O.EXT.KMHX.SC.Y.0089.111101T1800Z-111105T1900Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
349 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM TUESDAY TO 3 PM
EDT SATURDAY...

* WINDS...NORTH 15 TO 20 KT THROUGH WEDNESDAY.

* SEAS...3 TO 6 FEET FOR MOST OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
443 
WHUS72 KMHX 010057 AAA
MWWMHX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
857 PM EDT MON OCT 31 2011

...GALE FORCE WINDS EXPECTED TUESDAY ACROSS CENTRAL AND NORTHERN
WATERS...

.LOW PRESSURE WILL PASS TO THE EAST OVERNIGHT WITH GALE CONDITIONS
EXPECTED ACROSS THE NORTHERN AND CENTRAL WATERS TUESDAY. WINDS AND
SEAS ELSEWHERE ACROSS THE WATERS WILL REMAIN AT SMALL CRAFT
ADVISORY LEVELS. INCREASED SEAS ARE EXPECTED TO LINGER THROUGHOUT
THE WEEK.

AMZ150-152-154-010900-
/O.EXT.KMHX.GL.W.0014.111101T0900Z-111102T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
857 PM EDT MON OCT 31 2011

...GALE WARNING NOW IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-010900-
/O.EXT.KMHX.SC.Y.0089.111101T0900Z-111102T0500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
857 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TUESDAY TO 1 AM
EDT WEDNESDAY...

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET WITH SOME WAVES AROUND 4 FEET ACROSS EASTERN
  PORTIONS OF THE PAMLICO AND ALBEMARLE SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-010900-
/O.EXT.KMHX.SC.Y.0089.111101T0900Z-111105T1900Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
857 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TUESDAY TO 3 PM
EDT SATURDAY...

* WINDS...NORTH 20 TO 25 KT THROUGH WEDNESDAY AFTERNOON. GUSTS 
  UP TO 30 KT TUESDAY AND TUESDAY EVENING. 

* SEAS...5 TO 8 FEET FOR MOST OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-010900-
/O.EXT.KMHX.SC.Y.0089.111101T1200Z-111105T1900Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
857 PM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM TUESDAY TO 3 PM
EDT SATURDAY...

* WINDS...NORTH 15 TO 20 KT WITH FREQUENT GUSTS ABOVE 25 KNOTS THROUGH
  WEDNESDAY.

* SEAS...5 TO 7 FEET EXCEPT 3 TO 5 FEET NEAR SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
670 
WHUS72 KMHX 010802
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT TUE NOV 1 2011

...GALE FORCE WINDS EXPECTED TODAY ACROSS CENTRAL AND NORTHERN
WATERS...

.LOW PRESSURE WILL EXIT THE COASTAL WATERS TODAY WITH GALE
CONDITIONS EXPECTED ACROSS THE NORTHERN AND CENTRAL WATERS. WINDS
AND SEAS ELSEWHERE ACROSS THE WATERS WILL REMAIN AT SMALL CRAFT
ADVISORY LEVELS. INCREASED SEAS ARE EXPECTED TO LINGER THROUGHOUT
THE WEEK.

AMZ150-152-154-012015-
/O.CON.KMHX.GL.W.0014.111101T0900Z-111102T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
402 AM EDT TUE NOV 1 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-012015-
/O.CON.KMHX.SC.Y.0089.111101T0900Z-111102T0500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
402 AM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

* WINDS...NORTH 15 TO 25 KT WITH A FEW GALE FORCE GUSTS UP TO 35
  KT.

* WAVES...2 TO 3 FEET WITH SOME WAVES AROUND 4 FEET ACROSS 
  EASTERN PORTIONS OF THE PAMLICO AND ALBEMARLE SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-012015-
/O.CON.KMHX.SC.Y.0089.111101T0900Z-111105T1900Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
402 AM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT
SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH A FEW GALE FORCE GUSTS UP TO 35
  KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-012015-
/O.CON.KMHX.SC.Y.0089.111101T1200Z-111105T1900Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
402 AM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EDT SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
094 
WHUS72 KMHX 011652
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 PM EDT TUE NOV 1 2011

...GALE FORCE WINDS EXPECTED TODAY ACROSS CENTRAL AND NORTHERN
WATERS...

.LOW PRESSURE WILL EXIT THE COASTAL WATERS TODAY. WINDS AND SEAS
ACROSS THE WATERS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS.
INCREASED SEAS ARE EXPECTED TO LINGER THROUGHOUT THE WEEK.

AMZ150-012100-
/O.CAN.KMHX.GL.W.0014.000000T0000Z-111102T0000Z/
/O.EXB.KMHX.SC.Y.0089.000000T0000Z-111106T0100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1252 PM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-012100-
/O.CAN.KMHX.GL.W.0014.000000T0000Z-111102T0000Z/
/O.EXB.KMHX.SC.Y.0089.000000T0000Z-111106T0100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1252 PM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-011800-
/O.CAN.KMHX.SC.Y.0089.000000T0000Z-111102T0500Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1252 PM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

WINDS HAVE DROPPED BELOW 25 KNOTS SO THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

$$

AMZ156-012100-
/O.EXT.KMHX.SC.Y.0089.000000T0000Z-111106T0100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
1252 PM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ158-012100-
/O.EXT.KMHX.SC.Y.0089.000000T0000Z-111106T0100Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1252 PM EDT TUE NOV 1 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT SATURDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Oct 31, 3:30 AM EDT, 24 minutes earlier.

Area forecast discussion, Oct 31, 3:30 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 AM EDT MON OCT 31 2011

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL SWING THROUGH THE AREA TODAY AND
TONIGHT. HIGH PRESSURE WILL BUILD INTO EASTERN NC TUESDAY AND
LINGER THROUGH MID WEEK. ANOTHER AREA OF LOW PRESSURE WILL MOVE
THROUGH THE AREA THURSDAY NIGHT OR FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 3AM MON...CURRENT H2O VAPOR ANALYSIS SHOWS COMPACT BUT
POTENT SHORTWAVE TROUGH DIGGING THROUGH THE LOWER MS RIVER VALLEY.
THIS FEATURE IS AIDED BY 100+ KT JET STREAK CENTERED ACROSS MO.
AHEAD OF THE TROUGH...STRONG SOUTHWEST FLOW ALOFT IS AIDING IN
DIVERGENCE AND AN INC IN HIGH LEVEL CS ACROSS E NC. PATCHY FROST
STILL EXPECTED MAINLY FOR INLAND AREAS AS CURRENT TEMPS NEAR THE
FREEZING MARK. TOWARDS THE COAST...HIGHER TD VALS HOLDING TEMPS
GENERALLY IN THE UPPER 30S/LOWER 40S.

LOW LEVEL FLOW WILL BACK SE TODAY IN RESPONSE TO APPROACHING
SHORTWAVE. ISENTROPIC LIFT/WAA WILL BE ON THE INCREASE TODAY WITH
A BKN 5K FT DECK DEVELOPING BY THE AFTERNOON HOURS. NOTHING MORE
THAN SCT SHOWER ACTIVITY EXPECTED THIS AFTERNOON AS MAIN AREA OF
LIFT/UVV REMAINS WELL WEST OF E NC. PRECIP CHANCES INC
DRAMATICALLY BY LATE AFTERNOON/EARLY EVENING AS AREA OF STRONG
FGEN DEVELOPS WITH APPROACH OF DEEP LAYER UVV. ATTM IT APPEARS
BEST CHANCE FOR WIDESPREAD RAIN WILL BE ACROSS NRN HALF OF CWA IN
CONJUNCTION WITH BEST DYNAMICS.

&&

.SHORT TERM /TONIGHT/...
AS OF 3AM MON...SHORTWAVE TROUGH AXIS WILL PIVOT THROUGH E NC AND
OFFSHORE BY 12Z TUE. BULK OF PRECIP WILL COME TO AN END BY 06Z
ACROSS E NC...THOUGH WILL LINGER ACROSS FAR EASTERN AREAS
INCLUDING THE OBX THROUGH AROUND 12Z. SFC CYCLOGENESIS OCCURS LATE
TONIGHT UNDERNEATH RIGHT EXIT REGION OF DEPARTING UPPER JET
STREAK. THIS WILL BE CAUSE FOR QUITE BREEZY CONDITIONS DEVELOPING
LATE TUE NIGHT...ESPECIALLY OVER THE OBX AS STRONG PRES GRADIENT
DEVELOPS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
STRONG SHORT WAVE WILL BE MOVING OFF THE MID ATLC COAST TO BEGIN
THIS FCST PERIOD. ASSOCD SFC LOW WILL BE WELL EAST OF THE NORTHERN
OUTER BANKS EARLY TUESDAY AND MOVING OUT TO SEA. MAY HAVE A FEW
LINGERING SHOWERS OVR OBX THRU MIDDAY THEN CLEARING AS SUBSIDENCE IN
THE WAKE OF THE DEPARTING SHORT WAVE TAKES HOLD. QUITE WINDY
ESPECIALLY ALONG THE COAST ON TUESDAY.

THE REMAINDER OF THE MIDWEEK PERIOD WILL BE DOMINATED BY UPPER RIDGE
AND SFC HIGH PRES BUILDING OVER THE AREA THEN GRADUALLY MOVING OFF
THE COAST. TEMPS WILL REMAIN BLO NORMAL THRU WED THEN MODERATE TO
NEAR SEASONABLE LEVELS ON THU.

ANOTHER UPPER TROF WILL AFFECT THE AREA ON FRI BRINGING THE NEXT
CHANCE OF RAIN. UNCERTAIN IF THIS SYSTEM WILL MAKE A QUICK DEPARTURE
OR LINGERING INTO NEXT WEEKEND SO WONT BE CHANGING FCST ATTM.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 2 AM MON...SCT HIGH CLOUDS CONTINUE TO STREAM NEWARD
OVERNIGHT IN RESPONSE TO DIVERGENCE ALOFT IN STRONG SW FLOW.
DIGGING JET ACROSS MID MS VALLEY WILL ENTER THE SE CONUS AND
INDUCE STRONG SHORTWAVE TROUGH. LOW LEVEL FLOW WILL BACK IN
RESPONSE TO ARRIVING SYSTEM AND WILL SEE AN INC IN LOW LEVEL
MOISTURE AS ISENTROPIC LIFT INC DURING THE DAY MON. CLOUDS WILL
THICKEN AND LOWER TO LOW END VFR BY AFTERNOON WITH SOME SHOWERS
BREAKING OUT AFT 21Z. MORE ORGANIZED LIFT ARRIVES IN THE EVENING
WITH MORE WIDESPREAD RAIN BECOMING LIKELY. FOR NOW LEFT VCSH AS
TIMING AND EXACT LOCATION IS STILL A BIT UNCERTAIN ATTM. PERIOD OF MVFR
CIGS ARE EXPECTED WITH THE ORGANIZED RAIN SHOWERS ARRIVING MON
EVENING.

LONG TERM /TUESDAY THROUGH FRIDAY/...
MAINLY VFR EXPECTED THRU THURSDAY WITH HIGH PRES IN CONTROL...BUT AS
USUAL CANT RULE OUT SOME LATE NIGHT FOG. ANOTHER UPPER WAVE AND SFC
LOW WILL CROSS FRI BRINGING POSSIBLE SUB-VFR CONDITIONS.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 3 AM MON...NE FLOW THIS MORNING WILL VEER SOUTHEAST BY LATE
AFTERNOON IN ADVANCE OF APPROACHING STRONG TROUGH OF LOW PRESSURE
TO THE WEST. LOW CLOUDS AND SHOWER CHANCES WILL BE ON THE INCREASE
FOR THE COASTAL WATERS TODAY AS LOW LEVEL MOISTURE INCREASES. THE
STRONG TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE COASTAL WATERS
LATE TONIGHT...WITH WINDS BECOMING SOUTH FOR A SHORT PERIOD
OVERNIGHT JUST BEFORE THE TROUGH PASSAGE. WINDS TURN NORTHERLY AND
INCREASE DRAMATICALLY EARLY TUE MORNING AS THE TROUGH AXIS PASSES
EASTWARD. SFC LOW PRESSURE WILL DEVELOP EAST OF THE NC COASTLINE
BY TUE MORNING...WITH HIGH PRES RIDGING SOUTH THROUGH THE
APPALACHIANS. THIS WILL PRODUCE QUITE A STRONG PRES GRADIENT FOR
TUE...AND HAVE HOISTED A GALE WARNING FOR NRN AND CENTRAL WATERS
AS CONFIDENCE IS HIGH WITH MODEL GUIDANCE INDICATING THIS SOLUTION
OVER THE LAST SEVERAL MODEL RUNS. SCA THRESHOLD WILL EASILY BE MET
FOR THE REMAINING COASTAL WATERS.

LONG TERM /TUESDAY THROUGH FRIDAY/...
GALE WARNINGS WILL LIKELY BE ONGOING FOR NORTHERN AND CENTRAL CSTL
WATERS TUESDAY WITH SOLID SMALL CRAFT ADVISORY CONDITIONS ELSEWHERE.
WINDS WILL VERY GRADUALLY DECREASE AS SFC LOW MOVES FARTHER OFFSHORE
WITH GALE CONDITIONS POSSIBLE LINGERING OVER NORTHERN/CENTRAL
COASTAL WATERS THRU MUCH OF TUESDAY NIGHT. N/NE WINDS WILL BE
MAINTAINED AT SMALL CRAFT ADVISORY LEVELS THRU WED.

SEAS LOOK TO PEAK AROUND 12 FT OFF THE OUTER BANKS TUESDAY NIGHT
INTO WED BEFORE BEGINNING TO SUBSIDE. HOWEVER 6+ FT SEAS WILL LIKELY
LINGER THRU MUCH OF THE WEEK IN THE PERSISTENT LONG NE FETCH.
THEREFORE SMALL CRAFT ADVISORIES MAY CONTINUE ESPECIALLY FOR THE
NORTHERN AND CENTRAL COASTAL WATERS FOR MUCH OF THE WEEK.

ELEVATED WATER LEVELS WILL OCCUR ALONG THE NORTHERN OUTER BANKS
TUE-WED IN THE PERSISTENT MODERATE TO STRONG N/NE WIND FLOW.
DEPARTURES OF 1-2 FT ABOVE NORMAL MAY RESULT IN MINOR COASTAL
FLOODING AT TIMES OF HIGH TIDE TUE-WED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TUESDAY TO 8 PM EDT WEDNESDAY
     FOR AMZ130-135-156-158.
     GALE WARNING FROM 5 AM TUESDAY TO 2 AM EDT WEDNESDAY FOR
     AMZ150-152-154.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...TL/BTC
AVIATION...TL/BTC
MARINE...TL/BTC
Hazardous weather outlook, Oct 30, 7:33 PM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
733 PM EDT SUN OCT 30 2011

NCZ029-044>047-079-081-090-091-094-095-104-312345-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-MAINLAND HYDE-
DUPLIN-LENOIR-PAMLICO-CARTERET-OUTER BANKS HYDE-
733 PM EDT SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-312345-
OUTER BANKS DARE-
733 PM EDT SUN OCT 30 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING
NORTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-092-093-098-312345-
BEAUFORT-JONES-CRAVEN-ONSLOW-
733 PM EDT SUN OCT 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIDESPREAD FROST IS NOT EXPECTED OVERNIGHT...BUT PATCHY FROST IS
POSSIBLE FOR SOME COOLER SHELTERED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:54 AM EDTSmall Craft AdvisoryMHX3 days

Nearby

Gale Warnings in North Carolina, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.